Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2006, 5:19 PM EST for Blair County, Clinton County, Pennsylvania. It was in force for 21 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 5:19 PM EST (22:19 UTC)
- Expired
- Apr 3, 2006, 5:15 PM EDT
- In force
- 21 days
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Blair County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 5:25 PM EST | TSTM WND DMG | Westport, PA | TWO TREES DOWN NEAR WESTPORT ON RTE 120. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 132220 SVRCTP PAC035-132245- /O.NEW.KCTP.SV.W.0003.060313T2219Z-060313T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 PM EST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 545 PM EST * AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TAMARACK TO 6 MILES SOUTH OF KEATING...AND MOVING NORTHEAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RENOVO AND HYNER AROUND 530 PM EST... THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OVER NORTHERN CLEARFIELD COUNTY. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4147 7789 4116 7796 4129 7748 4155 7756 $$ FORECASTER: DANGELO
1 follow-up statement
000
WUUS51 KCTP 032038
SVRCTP
PAC013-032115-
/O.NEW.KCTP.SV.W.0003.060403T2038Z-060403T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELLWOOD...OR NEAR ALTOONA...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TYRONE AROUND 445 PM EDT...
BALD EAGLE AROUND 455 PM EDT...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4074 7819 4074 7814 4074 7814 4069 7823
4066 7823 4062 7819 4055 7820 4048 7836
4058 7845 4063 7845
$$
FORECASTER:GADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:38 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 13, 3:38 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EST MON MAR 13 2006 .SHORT TERM /TONIGHT/... SPECIAL SOUNDINGS AROUND THE REGION INDICATE SATURATED CONDITIONS UP THROUGH THE ATMOSPHERE AS EARLIER CONVECTION HAS STABILIZED MOST OF OUR NORTHERN CWA. THE MAIN AREA OF CONVECTION MOVING INTO WESTERN PA NOW HAS SHOWN SOME SEVERE CHARACTERISTICS. THIS WILL BE THE CONCERN THIS EVENING AS SOME SUN HAS PUSHED TEMPERATURES INTO THE MID 70S OVER THE CENTRAL MOUNTAINS AND TO NEAR 80 OVER THE SOUTHEAST. THE SURFACE FRONT IS MOVING THROUGH WESTERN OHIO WITH A FEW LIGHTNING STRIKES REPORTED OVER THE PAST HOUR. THIS WILL KEEP THE THUNDERSTORM THREAT GOING TONIGHT AND WITH THE STRONG 850 MB WINDS TO 60 KTS...THE POTENTIAL FOR DAMAGING WINDS CONTINUES OVERNIGHT. COLD AIR RUSHING IN BEHIND THE FRONT OVERNIGHT WILL FILTER INTO THE FAR NORTHWEST ZONES CHANGING THE RAIN TO SNOW SHOWERS AFTER MIDNIGHT. WE WILL SEE WORDING IN THE FORECAST OF STRONG STORMS AND SNOW ACCUMULATIONS IN THE SAME PERIOD FOR THE FAR NORTHWEST. && .LONG TERM /TUESDAY THROUGH MONDAY/... GUSTY WEST WINDS AND COLD AIR ADVECTION WILL DOMINATE THE ENTIRE FORECAST AREA ON TUESDAY. WINDS WILL BE GUSTY BUT SHOULD REMAIN BELOW ADVISORY CRITERIA AS THE LOW PULLS WELL NORTH INTO ONTARIO. TEMPERATURES WILL FALL ON TUESDAY WITH RAIN SHOWERS MIXING WITH SNOW SHOWERS OVER ALL BUT THE SOUTHEAST BY EVENING. THE NEXT SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON THURSDAY AND SPREAD A RAIN/SNOW MIX FROM WEST TO EAST. AS TEMPERATURES COOL OVERNIGHT INTO FRIDAY...AN AREA OF LIGHT SNOW WILL DEVELOP. TEMPERATURES REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND. && .AVIATION... THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD EAST ACROSS CENTRAL PENN AND THE SUSQUEHANNA RIVER VALLEY LATE TODAY AND TONIGHT. NEAR TO SLIGHTLY ABOVE MVFR CLOUDS WIDESPREAD ACROSS THE NW THIRD OF PENN AT 19Z WILL MOVE EAST AT 25KT...OVERSPREADING MOST OF THE REGION (EXCEPT FOR PERHAPS THE LOWER SUSQ VALLEY) BY 23Z. BORDERLINE LLVL WIND SHEAR IS POSSIBLE THIS EVENING ACROSS THE SUSQ VALLEY IN ADVANCE OF A COLD FRONTAL PASSAGE. HOWEVER...IN THIS AREA WE STILL EXPECT SFC...SOUTHWESTERLY GRADIENT WINDS TO RANGE FROM 10 TO 20 MPH IN MOST PLACES. A BROKEN TO SOLID LINE OF STRONG TO POSSIBLE SEVERE TSRA (ACCOMPANIED BY LOCAL IFR CIGS/VSBYS...WIND GUSTS OVER 45 KT AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER) WILL MOVE ACROSS THE REGION WEST OF KELM...KUNV AND KAOO BETWEEN 22Z AND 01Z THIS EVENING (ONGOING FROM LATE AFTERNOON ON IN THE VCNTY OF KBFD). MORE LIKELY WILL BE INTENSIFICATION OF THIS LINE AS IT ENCOUNTERS THE WARMER...AND MORE UNSTABLE AIRMASS ALONG AND SE OF A LINE FROM KSEG TO KMRB LATER THIS EVENING. FOLLOWING THE COLD FRONTAL PASSAGE TONIGHT...GUSTY 30-40 MPH WESTERLY WINDS WILL BUFFET THE ENTIRE REGION BEGINNING DURING THE MID MORNING HOURS TUESDAY AND CONTINUING THROUGH THE DAY. BKN-OVC MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS ON TUESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TYBURSKI LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Mar 13, 4:30 AM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EST MON MAR 13 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-140930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING THROUGHOUT CENTRAL PENNSYLVANIA. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY OVER MOST OF CENTRAL PENNSYLVANIA. AT THIS TIME...ACCUMULATIONS APPEAR TO BE LIGHT...BUT THE SITUATION BEARS WATCHING THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEVOIR
In the hours before
Special weather statement, Mar 13, 4:35 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 435 PM EST MON MAR 13 2006 PAZ005-006-132215- MCKEAN-POTTER- 435 PM EST MON MAR 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN AND POTTER COUNTIES... AT 429 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF ST. MARYS...MOVING EAST AT 60 MPH. THE THUNDERSTORM WILL BE NEAR ROULETTE AROUND 440 PM... COUDERSPORT AROUND 445 PM...DENTON HILL STATE PARK...LYMAN RUN STATE PARK AROUND 455 PM...ULYSSES AROUND 500 PM AND GALETON AROUND 505 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Local storm report, Mar 13, 4:52 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG ROCKTON 41.08N 78.66W
03/13/2006 CLEARFIELD PA EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
TYBURSKISpecial weather statement, Mar 13, 4:54 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 PM EST MON MAR 13 2006 PAZ006-011-012-037-132230- CAMERON-NORTHERN CLINTON-POTTER-TIOGA- 454 PM EST MON MAR 13 2006 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA...CAMERON...POTTER AND CLINTON COUNTIES... AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WELLSVILLE TO 16 MILES SOUTHEAST OF ST. MARYS...MOVING NORTHEAST AT 65 MPH. THE THUNDERSTORMS WILL BE NEAR WHARTON...ULYSSES...STEVENSON DAM...DENTON HILL STATE PARK AROUND 500 PM...LYMAN RUN STATE PARK... KETTLE CREEK STATE PARK...HARRISON VALLEY...CHERRY SPRINGS STATE PARK AROUND 505 PM...TAMARACK AROUND 510 PM AND WESTFIELD AROUND 515 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS COULD KNOCK DOWN SMALL LIMBS...BUT NOT MAKE WIDESPREAD DAMAGE. FORECASTER: DANGELO
Special weather statement, Mar 13, 5:03 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 PM EST MON MAR 13 2006 PAZ018-019-132245- NORTHERN CENTRE-SOUTHERN CENTRE- 503 PM EST MON MAR 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY... AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 70 MPH. THE THUNDERSTORM WILL BE NEAR UNIONVILLE AROUND 510 PM... MILESBURG AROUND 515 PM AND BALD EAGLE STATE PARK AROUND 520 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: RG/MD
Local storm report, Mar 13, 5:06 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST CLEARFIELD 41.02N 78.44W
03/13/2006 M0 MPH CLEARFIELD PA OFFICIAL NWS OBS
59 MPH GUST REPORTED AT CLEARFIELD AIRPORT
0454 PM TSTM WND GST CLEARFIELD 41.02N 78.44W
03/13/2006 M59 MPH CLEARFIELD PA OFFICIAL NWS OBS
51 KT WIND GUST REPORTED AT CLEARFIELD AIRPORT
&&
TYBURSKISpecial weather statement, Mar 13, 5:13 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 PM EST MON MAR 13 2006 PAZ024-025-034-132245- BEDFORD-BLAIR-CAMBRIA- 513 PM EST MON MAR 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEDFORD...SOUTHERN BLAIR AND SOUTHERN CAMBRIA COUNTIES... AT 508 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF WINDBER...MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM WILL BE NEAR SKI GAP...CLAYSBURG...QUEEN... LILLY AROUND 520 PM...ROARING SPRING...NEWRY...DUNCANSVILLE... WOODBURY AROUND 525 PM...MARTINSBURG AND HOLLIDAYSBURG AROUND 530 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:11 PM EST | Dense Fog Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 12 hr |
| Mar 13, 4:28 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 21 days |
| Mar 13, 6:25 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Sullivan | 25 days |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.